Alert archive / Minnesota / Red Flag Warnings in 2015
Red Flag Warning 10, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this red flag warning at Apr 11, 2015, 3:19 AM CDT. It took effect at Apr 11, 2015, 1:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 11, 2015, 3:19 AM CDT (08:19 UTC)
- In effect from
- Apr 11, 2015, 1:00 PM CDT
- Expired
- Apr 11, 2015, 8:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Sioux Falls, SD
The text
As transmitted, in the capitals the NWS used until 2016.
225 WWUS83 KFSD 110819 RFWFSD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 319 AM CDT SAT APR 11 2015 ...RED FLAG WARNING THIS AFTERNOON AND EARLY EVENING FOR SOUTH CENTRAL SOUTH DAKOTA AND SOUTHEAST SOUTH DAKOTA ALONG AND NORTH OF INTERSTATE 90...AND SOUTHWEST MINNESOTA...FOR LOW HUMIDITY AND STRONG SOUTHERLY WINDS... MNZ900-SDZ255>257-111630- /O.UPG.KFSD.FW.A.0008.150411T1800Z-150412T0100Z/ /O.NEW.KFSD.FW.W.0010.150411T1800Z-150412T0100Z/ SOUTHWEST MINNESOTA-LOWER BRULE AND LAKE ANDES VICINITY- MIDDLE JAMES RIVER VALLEY-MIDDLE BIG SIOUX RIVER VALLEY- 319 AM CDT SAT APR 11 2015 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING FOR LOW HUMIDITY...STRONG SOUTHERLY WINDS...AND DRY VEGETATION FOR FIRE WEATHER ZONES 255...256...257 AND 900... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONE 900 WHICH IS SOUTHWEST MINNESOTA. FIRE WEATHER ZONE 255 WHICH IS SOUTH CENTRAL SOUTH DAKOTA. FIRE WEATHER ZONE 256 AND 257 WHICH IS SOUTHEAST SOUTH DAKOTA ALONG AND NORTH OF INTERSTATE 90. * WIND...SOUTH AT 20 TO 30 MPH...WITH GUSTS AROUND 35 MPH. * HUMIDITY...AS LOW AS 20 TO 30 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
2 follow-up statements
996 WWUS83 KFSD 111644 RFWFSD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 1144 AM CDT SAT APR 11 2015 ...RED FLAG WARNING THIS AFTERNOON AND EARLY EVENING FOR SOUTH CENTRAL SOUTH DAKOTA AND SOUTHEAST SOUTH DAKOTA ALONG AND NORTH OF INTERSTATE 90...AND SOUTHWEST MINNESOTA...FOR LOW HUMIDITY AND STRONG SOUTHERLY WINDS... MNZ900-SDZ255>257-120045- /O.CON.KFSD.FW.W.0010.150411T1800Z-150412T0100Z/ SOUTHWEST MINNESOTA-LOWER BRULE AND LAKE ANDES VICINITY- MIDDLE JAMES RIVER VALLEY-MIDDLE BIG SIOUX RIVER VALLEY- 1144 AM CDT SAT APR 11 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR LOW HUMIDITY...STRONG SOUTHERLY WINDS...AND DRY VEGETATION FOR FIRE WEATHER ZONES 255...256...257 AND 900... * AFFECTED AREA...FIRE WEATHER ZONE 900 WHICH IS SOUTHWEST MINNESOTA. FIRE WEATHER ZONE 255 WHICH IS SOUTH CENTRAL SOUTH DAKOTA. FIRE WEATHER ZONE 256 AND 257 WHICH IS SOUTHEAST SOUTH DAKOTA ALONG AND NORTH OF INTERSTATE 90. * WIND...SOUTH AT 20 TO 30 MPH...WITH GUSTS AROUND 35 MPH. * HUMIDITY...AS LOW AS 20 TO 30 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
438 WWUS83 KFSD 111959 RFWFSD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 259 PM CDT SAT APR 11 2015 ...RED FLAG WARNING THIS AFTERNOON AND EARLY EVENING FOR SOUTH CENTRAL SOUTH DAKOTA AND SOUTHEAST SOUTH DAKOTA ALONG AND NORTH OF INTERSTATE 90...AND SOUTHWEST MINNESOTA... ...FIRE WEATHER WATCH SUNDAY AFTERNOON AND EARLY EVENING FOR SOUTH CENTRAL SOUTH DAKOTA AND THE JAMES RIVER VALLEY ALONG AND NORTH OF INTERSTATE 90... SDZ255-256-120400- /O.NEW.KFSD.FW.A.0009.150412T1800Z-150413T0100Z/ /O.CON.KFSD.FW.W.0010.000000T0000Z-150412T0100Z/ LOWER BRULE AND LAKE ANDES VICINITY-MIDDLE JAMES RIVER VALLEY- 259 PM CDT SAT APR 11 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR LOW HUMIDITY...STRONG SOUTHERLY WINDS AND DRY VEGETATION FOR FIRE WEATHER ZONES 255 AND 256... ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR LOW HUMIDITY...STRONG NORTHWESTERLY WINDS AND DRY VEGETATION FOR FIRE WEATHER ZONES 255 AND 256... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 255 WHICH IS THE MIDDLE JAMES RIVER VALLEY IN SOUTHEAST SOUTH DAKOTA. FIRE WEATHER ZONE 256 WHICH IS SOUTH CENTRAL SOUTH DAKOTA. * WIND...SOUTH AT 20 TO 30 MPH...WITH GUSTS AROUND 35 MPH THIS AFTERNOON. NORTHWESTERLY WINDS OF 20 TO 30 MPH...GUSTING TO 35 MPH SUNDAY AFTERNOON. * HUMIDITY...AS LOW AS 20 TO 30 PERCENT THIS AFTERNOON AND AGAIN SUNDAY AFTERNOON. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ MNZ900-SDZ257-120100- /O.CON.KFSD.FW.W.0010.000000T0000Z-150412T0100Z/ SOUTHWEST MINNESOTA-MIDDLE BIG SIOUX RIVER VALLEY- 259 PM CDT SAT APR 11 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR LOW HUMIDITY...STRONG SOUTHERLY WINDS AND DRY VEGETATION FOR FIRE WEATHER ZONES 257 AND 900... * AFFECTED AREA...FIRE WEATHER ZONE 900 WHICH IS SOUTHWEST MINNESOTA. FIRE WEATHER ZONE 257 WHICH IS THE MIDDLE BIG SIOUX RIVER VALLEY IN SOUTHEAST SOUTH DAKOTA. * WIND...SOUTH AT 20 TO 30 MPH...WITH GUSTS AROUND 35 MPH. * HUMIDITY...AS LOW AS 20 TO 30 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this red flag warning went out at Apr 11, 3:00 AM CDT, 19 minutes earlier.
Area forecast discussion, Apr 11, 3:00 AM CDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SIOUX FALLS SD
300 AM CDT SAT APR 11 2015
.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 253 AM CDT SAT APR 11 2015
A STRONG SOUTHERLY WIND FIELD WILL CONTINUE TO DEVELOP AND
STRENGTHEN THIS MORNING AND GOOD WINDS WILL HAVE NO PROBLEM MIXING
TO THE SURFACE...THOUGH SPEEDS WILL STAY COMFORTABLY BELOW WIND
ADVISORY CRITERIA. MOISTURE SEEMS NIL AT ALL LEVELS AND SUNSHINE
SHOULD BE PLENTIFUL MOST OF TODAY WITH AN OCCASIONAL PATCH OF MIDDLE
AND/OR HIGH CLOUDS DRIFTING ACROSS...BUT EVEN HIGH LEVEL MOISTURE
FIELDS SEEM FAIRLY LOW. LATE AFTERNOON WILL PROBABLY SEE THE
DEVELOPMENT OF SCATTERED LOW CLOUDS SOUTHEAST AS A LOW LEVEL
MOISTURE FETCH STREAMS UP FROM THE SOUTH TOWARD NORTHWEST IOWA.
HIGH TEMPERATURES IN THE 70S ACROSS THE BOARD STILL
LOOK OK WITH LOWER 70S NORTHEAST TO UPPER 70S SOUTHWEST.
CLOUD INCREASE TONIGHT AHEAD OF THE APPROACHING COLD FRONT
WILL BE MODEST AND SLOW EXCEPT IN NORTHWEST IOWA AND NEARBY WITH
THAT INCREASING LOW LEVEL MOISTURE FETCH. AT THIS TIME THE LOWEST
LEVELS DO NT LOOK MOIST ENOUGH TO PRESENT A FOG PROBLEM IN THE STIFF
FLOW. THE REST OF THE MOISTURE FIELD AND MORE IMPORTANTLY THE
THERMAL LIFT PATTERN SHOULD PRECLUDE CONVECTION AHEAD OF THE COLD
FRONT TONIGHT AS WINDS AND ISOTHERMS TRY THEIR BEST TO BECOME
SOMEWHAT PARALLEL. TEMPERATURES SHOULD HOLD AT 50 PLUS THROUGH THE
NIGHT.
.LONG TERM...(SUNDAY THROUGH FRIDAY)
ISSUED AT 253 AM CDT SAT APR 11 2015
A COOL FRONT WILL BEAR DOWN ON THE AREA SUNDAY AND WITH WARM
TEMPERATURES AND DECENT LOW LEVEL MOISTURE SUSPECT A FEW
THUNDERSTORMS WILL DEVELOP. AS IS THE CLIMATOLOGICAL NORM FOR THIS
TIME OF YEAR THE BETTER CHANCES WILL BE ACROSS NORTHWEST IOWA WHERE
CAPE VALUES LIKELY TO GET UP TO AROUND 1000 J/KG OR SO. SHEAR IS NOT
TERRIBLE BUT NOTHING TO RIGHT HOME ABOUT EITHER. SHOULD BE ENOUGH TO
SUPPORT AN ISOLATED HAIL THREAT DURING THE LATE AFTERNOON AND EARLY
EVENING.
SUNDAY NIGHT INTO MONDAY A BREEZY NORTHWEST WIND WILL SET UP AS THE
COOLER AND MUCH DRIER AIR WORKS THROUGH. SHOULD STAY A BIT MIXY
SUNDAY NIGHT SO LOWS IN THE MID AND UPPER 30S. COOLER AIR ALOFT WILL
KEEP TEMPERATURES DOWN A BIT ON MONDAY BUT STILL VERY MILD WITH
HIGHS IN THE 60S.
IN THE OUTER PERIODS(TUESDAY THROUGH FRIDAY)...SHORT WAVE RIDGING
MOVES THROUGH THE REGION TUESDAY BUT A DEEPENING TROUGH TO THE WEST
LOOKS TO BRING A WEAK WAVE NORTHWARD ON WEDNESDAY. WILL GO WITH WARM
TEMPERATURES IN THE 70S...POSSIBLY A FEW 80S ALONG AND WEST OF THE
JAMES RIVER VALLEY. AS THE TROUGH DEEPENS AND THE WEAK WAVE EJECTS
NORTHEAST SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
WEDNESDAY INTO THURSDAY. WILL MAINTAIN LOWER END POPS AT THIS TIME
AS CONFIDENCE IS NOT REAL STRONG GIVEN MARGINAL MOISTURE. AT THIS
TIME THE MODELS ARE SOMEWHAT CONVERGING ON A SOLUTION WHICH TAKES
THE BULK OF THE ENERGY WITH THE WESTERN TROUGH INTO THE SOUTHERN
UNITED STATES. THIS WOULD HINT AT A MILD AND MAINLY DRY PERIOD SO
AIMING FOR LOWS FROM ABOUT 35 TO 45 WITH HIGHS MAINLY IN THE 60S.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SATURDAY NIGHT)
ISSUED AT 1054 PM CDT FRI APR 10 2015
VFR CONDITIONS ARE EXPECTED THROUGH THE TAF PERIOD. LIGHT AND
VARIABLE WINDS WILL TURN SOUTHERLY LATE TONIGHT. WINDS INCREASE
MID MORNING SATURDAY TO AROUND 15 TO 20 KT WITH GUSTS TO 30 KT.
NOT EXPECTING WINDS TO DECREASE MUCH AT ALL IN THE EVENING
THROUGH THE END OF THE TAF PERIOD.
&&
.FIRE WEATHER...
ISSUED AT 337 PM CDT FRI APR 10 2015
WITH NO BIG CHANGES IN WIND AND MOISTURE FIELDS A VERY HIGH TO
EXTREME FIRE DANGER ACROSS THE AREA TODAY IS STILL WARRANTED.
SOUTHERLY WINDS INCREASING RATHER QUICKLY WILL BE IN THE 20-30 MPH
RANGE...TEMPERATURES WILL CLIMB INTO THE 70S...AND RELATIVE HUMIDITY
VALUES WILL FALL INTO THE 25-30 PERCENT RANGE. AFTER
COORDINATION...A RED FLAG WARNING WILL BE ISSUED FOR THE CURRENT
WATCH AREA AND STILL EXCLUDE THE SOUTHEAST...WHERE WINDS WILL BE A
LITTLE SLOWER TO COME UP AND RECENT RAINS HAVE BEEN THE GREATEST.
A COOL FRONT WILL WORK THROUGH THE AREA ON SUNDAY AND VERY HIGH TO
POSSIBLY EXTREME FIRE CONDITIONS WILL BE POSSIBLE ALONG AND WEST
OF THE JAMES RIVER VALLEY. MONDAY WILL ALSO POSE A RISK FOR VERY
HIGH TO EXTREME FIRE CONDITIONS. THE WINDS ARE JUST A TOUCH MORE
MARGINAL BUT EXPECTED AFTERNOON RELATIVE HUMIDITY IN THE TEENS TO
LOWER 20S WILL MAKE WINDS OF 15 TO 25 MPH A LITTLE MORE DANGEROUS.
TUESDAY WILL SEE WINDS TURN AROUND TO THE SOUTH AND AGAIN BECOME
WINDY. WITH RELATIVE HUMIDITY IN 15 TO 30 PERCENT RANGE TUESDAY
WILL BE ANOTHER DAY WITH POTENTIAL CRITICAL FIRE WEATHER.
&&
.FSD WATCHES/WARNINGS/ADVISORIES...
SD...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS
EVENING FOR SDZ255>257.
MN...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS
EVENING FOR MNZ900.
IA...NONE.
NE...NONE.
&&
SHORT TERM...
LONG TERM...08
AVIATION...Hazardous weather outlook, Apr 10, 2:49 PM CDT, 12 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 249 PM CDT FRI APR 10 2015 MNZ071-072-080-081-089-090-097-098-SDZ038>040-050-052>064-112000- LINCOLN MN-LYON MN-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE- ROCK-BEADLE-KINGSBURY-BROOKINGS-GREGORY-JERAULD-SANBORN-MINER- LAKE-MOODY-BRULE-AURORA-DAVISON-HANSON-MCCOOK-MINNEHAHA- CHARLES MIX-DOUGLAS- 249 PM CDT FRI APR 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST MINNESOTA...EAST CENTRAL SOUTH DAKOTA...SOUTH CENTRAL SOUTH DAKOTA AND SOUTHEAST SOUTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY VERY HIGH TO EXTREME FIRE DANGER IS EXPECTED SATURDAY INTO TUESDAY. SCATTERED THUNDERSTORMS ARE POSSIBLE SUNDAY ACROSS SOUTHWEST MINNESOTA. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. IAZ001>003-012>014-020>022-031-032-NEZ013-014-SDZ065>071-112000- LYON IA-OSCEOLA-DICKINSON-SIOUX-O'BRIEN-CLAY IA-PLYMOUTH-CHEROKEE- BUENA VISTA-WOODBURY-IDA-DIXON-DAKOTA-HUTCHINSON-TURNER- LINCOLN SD-BON HOMME-YANKTON-CLAY SD-UNION- 249 PM CDT FRI APR 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST IOWA...NORTHEAST NEBRASKA AND SOUTHEAST SOUTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HIGH TO VERY HIGH FIRE DANGER IS EXPECTED SATURDAY THROUGH TUESDAY. SCATTERED THUNDERSTORMS ARE POSSIBLE SUNDAY ACROSS NORTHEAST NEBRASKA AND NORTHWEST IOWA. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 2:59 PM CDT | Fire Weather Watch | FSD | 13 hr |
Nearby
Red Flag Warnings in Minnesota, 2015Red Flag Warnings in South Dakota, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.